Mississippi, 2021Hail and Damaging Winds in Mississippi, June 13 to 14, 2021
June 13 to 14, 2021 · NWS JAN · 35 events in 18 counties and zones
Strong to severe thunderstorms developed over northern portions of Mississippi during the afternoon of June 13th and quickly spread south and west across the state. Several significant events of wind damage occurred as these storms spread across the region, with some houses impacted by high wind and fallen trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $537,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed over northern portions of Mississippi during the afternoon of June 13th and quickly spread south and west across the state. Several significant events of wind damage occurred as these storms spread across the region, with some houses impacted by high wind and fallen trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 13, 10:51 AM CST, 2 hours earlier.
Area forecast discussion, Jun 13, 10:51 AM CST, 2 hours before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1151 AM CDT Sun Jun 13 2021
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
Although VFR conditions will prevail through the period, isolated
to scattered showers and thunderstorms will develop this afternoon
and linger into the evening. Where these storms occur, brief IFR
conditions can be expected with strong and gusty winds./GG/
&&
.DISCUSSION...
Active convective day shaping up over the area this afternoon.
Modified morning sounding with 94/74 was highlighted by 4500 J/kg
CAPE, 1500 J/kg DCAPE, 8C/km 0-3km lapse rate and 45K thete-diff;
all of which leading to a likely microburst potential. Already,
enhanced CU field has developed over central and southern
sections. HRRR continues to trend up in convective coverage, so
increased pops over much of the area. Also, outlooked Marginal for
severe storms in the HWO for the entire area, similar to SPC./GG/
Prior discussion below:
Today and tonight...
Hot and humid airmass remains in place over the region and keeping
the temps similar to yesterday, well into the 90s in most
locations. With dewpoints into the 70s, heat indices will be in
the low 100s...with the highest values around/just over 105F west
of I-55 and south of I-20. Will keep the same HWO graphic in place
from yesterday...as it lines up perfectly with the newest
guidance overall. HRRR is broadbrushing some diurnal showers/TS
later this afternoon...and have increased to chance pops after
18z...lingering into the evening hours. Convection ends quickly as
the ridging over the western CONUS edges into the Miss River
Valley. Inherited some minor fog mentions in low lying areas
mostly in the southern half of the forecast area in the overnight
hours. Will need to reassess areal coverage if the afternoon
summer showers materialize, particularly in the north and
east...as any llvl enhancement of moisture will likely push the
xover temps much closer to fog development.
Tomorrow through Saturday...
Tomorrow:
The forecast period starts off tomorrow with a stout ridge
centered over the Four Corners region and active northern stream
flow around the periphery of the ridge. A large trough will be
located over the Pacific Northwest with a second trough diving
through the Great Lakes region. Further south, shortwave ridging
will be sliding into the Lower Mississippi Valley in advance of
the more amplified Great Lakes trough. Diurnal convection will
continue to become confined further south with isolated to
scattered showers and storms centered mainly south of I-20. Here,
a hot and humid airmass will continue to support 3500-4000 J/kg of
surface-based instability, however, poor lapse rates and tall
skinny CAPE profiles will not be supportive of microbursts. While
an isolated strong downburst or two cannot be ruled out, will not
advertise any severe threat in the HWO/graphics. Dew points in the
low to mid 70s will also contribute to continued heat stress,
especially along and south of I-20 where heat index values of
100-105 degrees will be likely. As such, will maintain the current
limited threat in the HWO/graphics through tomorrow.
Tuesday through Thursday:
Global guidance is in good agreement on the overall synoptic
pattern with a stout 600dam H5 ridge remaining centered over the
Four Corners and phasing northern stream energy over the Great
Lakes region into southeast Canada and New England. A surface cold
front associated with a sprawling surface high over the Northern
Plains will drop into the area on Tuesday and will usher in a
noticeably drier airmass characteristic of low 60s dew points. The
front will also shunt showers and thunderstorms to the immediate
coast with dry weather for the vast majority of the area. While
the airmass will be drier, temperatures will still remain in the
upper 80s to low 90s through the end of the week, but heat stress
will no longer be a concern.
Friday into the weekend:
We're continuing to keep an eye on the tropics and potential
development in the Bay of Campeche late in the week. If a tropical
system does develop it will reside within weak steering flow and
will slowly move north through the western Gulf of Mexico. Global
guidance and their respective ensembles quickly diverge thereafter
with a wide range of solutions being depicted. This is not
surprising as weak tropical cyclones in environments
characteristic of weak steering flow are notoriously difficult for
NWP to handle. On the synoptic scale, a compact shortwave trough
and closed low dropping into the Pacific Northwest will finally
act to flatten the large ridge over the Four Corners. Broad
ridging will also extend from the Bahamas into the southeast
states. Both of these ridges will ultimately play a large role as
to where any tropical system and associated deep moisture end up
in relation to the Gulf Coast. Given the large spread in guidance
will keep the forecast in line with the National Blend of Models
with scattered showers and thunderstorms possibly returning to the
area for the weekend. /TW/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 94 74 92 72 / 53 20 23 0
Meridian 94 72 93 70 / 47 20 23 0
Vicksburg 95 75 93 72 / 43 19 17 0
Hattiesburg 94 73 94 73 / 72 21 50 3
Natchez 94 74 92 73 / 44 22 41 1
Greenville 92 75 91 70 / 30 19 5 0
Greenwood 94 73 92 69 / 44 20 8 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
Hazardous weather outlook, Jun 13, 10:29 AM CST, 2 hours 22 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
1129 AM CDT Sun Jun 13 2021
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-141630-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-
1129 AM CDT Sun Jun 13 2021
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.
.DAY ONE...The rest of Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...this afternoon through this evening
DANGEROUS HEAT
THREAT...Limited
TIMING...remainder of today
Isolated severe thunderstorms are possible. Damaging wind gusts
will be the primary hazard with any severe storms that develop,
but some hail may also be possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
Caution is advised for possible dangerous heat as heat index
values peak near 105 degrees. Heat exhaustion will be possible
with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Dangerous heat with maximum heat index values near 105 degrees
is possible for extreme southeast Arkansas, portions of central
Mississippi, west central Mississippi, northwest Mississippi,
northeast Louisiana, and all of south central Mississippi on
Monday.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.
MSZ026>033-039-141630-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Noxubee-
1129 AM CDT Sun Jun 13 2021
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.
.DAY ONE...The rest of Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...this afternoon through this evening
Isolated severe thunderstorms are possible. Damaging wind gusts
will be the primary hazard with any severe storms that develop,
but some hail may also be possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.
MSZ036>038-043>046-049>052-056>058-141630-
Holmes-Attala-Winston-Madison MS-Leake-Neshoba-Kemper-Rankin-
Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
1129 AM CDT Sun Jun 13 2021
This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.
.DAY ONE...The rest of Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...this afternoon through this evening
Severe thunderstorms capable of producing damaging winds to
60 mph and hail at least to the size of quarters are possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.
MSZ042-047-048-053>055-059>066-072>074-141630-
Yazoo-Warren-Hinds-Claiborne-Copiah-Simpson-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
1129 AM CDT Sun Jun 13 2021
This hazardous weather outlook is for portions of central
Mississippi, south central Mississippi, and west central
Mississippi.
.DAY ONE...The rest of Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...this afternoon through this evening
DANGEROUS HEAT
THREAT...Limited
TIMING...remainder of today
Severe thunderstorms capable of producing damaging winds to
60 mph and hail at least to the size of quarters are possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
Caution is advised for possible dangerous heat as heat index
values peak near 105 degrees. Heat exhaustion will be possible
with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Dangerous heat with maximum heat index values near 105 degrees
is possible for extreme southeast Arkansas, portions of central
Mississippi, west central Mississippi, northwest Mississippi,
northeast Louisiana, and all of south central Mississippi on
Monday.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.
26
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
in excess of 110 degrees for multiple days. Heat stroke continues
to be a major concern.
Significant...Dangerous heat expected with peak heat index values
in excess of 110 degrees. Heat stroke will be a significant
concern.
Elevated...Dangerous heat likely with peak heat index values
ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
heat index values peak near 105 degrees. Heat exhaustion will
be possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 13, 11:07 AM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
1207 PM CDT Sun Jun 13 2021
MSZ031-131730-
Lowndes MS-
1207 PM CDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LOWNDES COUNTY UNTIL
1230 PM CDT...
At 1207 PM CDT, Meteorologists were tracking a strong thunderstorm
near Steens, or near Columbus, moving south at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Columbus around 1220 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3336 8830 3338 8856 3354 8850 3352 8848
3353 8847 3354 8849 3355 8850 3360 8847
3360 8848 3365 8846 3363 8826
TIME...MOT...LOC 1707Z 006DEG 13KT 3358 8837
GRGEvent by event
33 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Lowndes
- When
- June 13, 12:51 PM CST
- Where
- Lowndes County, 0.43 mi ENE of Flynn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 33.532, -88.443
A tree was blown down and fell onto a home along Gardenia Drive.
Thunderstorm Wind, Lowndes
- When
- June 13, 1:30 PM CST
- Where
- Lowndes County, 3.56 mi SSW of Steens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.521, -88.339
A tree was blown down on Tabernacle Road.
Thunderstorm Wind, Kemper
- When
- June 13, 1:45 PM CST to 1:54 PM CST
- Where
- Kemper County, 1.74 mi W of Mt Nebo to Liberty
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $95,000
- Reported by
- Emergency Manager
- Coordinates
- 32.700, -88.730
Winds from a severe thunderstorm damaged some mobile homes southwest of De Kalb, including a double-wide mobile home which had its roof blown off. Some trees were also blown down farther southwest along MS Highway 493 near Liberty.
Thunderstorm Wind, Lauderdale
- When
- June 13, 2:15 PM CST to 2:31 PM CST
- Where
- Lauderdale County, 0.6 mi ESE of Shucktown to 1.5 mi NNW of Suqualena
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.545, -88.761
A roughly 7 mile by 4 mile swath of damaging winds occurred in the Okatibbee Lake area, with estimated peak gusts of 75-85 mph. Initial wind gusts of 60-70 mph blew down scattered trees along MS Highway 495, Pine Springs Road, and Okatibbee Creek Park. Winds likely spread out and accelerated as they surged southwest across the open waters of the lake. Multiple focused swaths of extensive wind damage occurred along Center Hill Martin Road, Hamrick Road, and Okatibbee Dam Road. Extensive tree damage was also noted at Twitley Branch Campground, Collinsville Park, and along the Okatibbee dam and West Bank park. Numerous hardwood and softwood trees were uprooted along the immediate western shore of the lake. As the surging winds spread further west, they quickly weakened to 60-70 mph with only a few scattered trees blown down along MS Highway 19.
Thunderstorm Wind, Lauderdale
- When
- June 13, 2:18 PM CST to 2:40 PM CST
- Where
- Lauderdale County, 2.43 mi WNW of Marion to 1.17 mi W of (Mei)key Fld Meridia
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 32.430, -88.690
Outflow winds from a severe thunderstorm caused some damage as they moved through the Meridian area. A tree was blown down onto a power line on 11th Avenue, a large tree was blown down near the intersection of 36th Street and Poplar Springs Drive, and a tree was blown down into power lines along Arundel Road. Nearby ASOS site KMEI at the Key Field Meridian airport measured a peak gust of 59 mph.
Thunderstorm Wind, Lauderdale
- When
- June 13, 2:26 PM CST
- Where
- Lauderdale County, Obadiah
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 32.500, -88.730
The roof was blown off a house along Gum Log Road.
Thunderstorm Wind, Neshoba
- When
- June 13, 2:30 PM CST
- Where
- Neshoba County, 3.08 mi SSW of Ocobla
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 32.709, -89.051
Trees were blown down in the Tucker community.
Thunderstorm Wind, Neshoba
- When
- June 13, 2:30 PM CST
- Where
- Neshoba County, 0.27 mi SE of House
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 32.627, -88.997
Trees were blown down in the House community.
Hail, Lauderdale
- When
- June 13, 2:38 PM CST
- Where
- Lauderdale County, Zero
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.300, -88.650
Hail up to the size of quarters fell in Zero.
Thunderstorm Wind, Jasper
- When
- June 13, 2:38 PM CST to 2:48 PM CST
- Where
- Jasper County, 4.76 mi NNE of Rose Hill to 2.72 mi WNW of Orange
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 32.210, -88.960
Outflow winds from a line of severe thunderstorms blew down trees and power lines in northeast Jasper County including along County Road 2422 in the Fellowship community, along County Road 5133, and along MS Highway 18 near the intersection with County Road 1830.
Thunderstorm Wind, Clarke
- When
- June 13, 2:41 PM CST to 2:44 PM CST
- Where
- Clarke County, 1.89 mi WSW of Enterprise to 3.21 mi NNW of Wautubbee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.170, -88.850
Outflow winds from a severe thunderstorm blew down a few trees in the Enterprise area. One was blown down on US Highway 11 in Enterprise just south of the intersection with MS Highway 513 and another was blown down into the road at Interstate 59 and MS Highway 513.
Thunderstorm Wind, Clarke
- When
- June 13, 2:45 PM CST to 2:50 PM CST
- Where
- Clarke County, 1.17 mi E of Stonewall
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.130, -88.780
Outflow winds from a severe thunderstorm blew down a few trees in the Stonewall area including two which fell homes. A few trees and power lines were blown down on the east side of town.
Thunderstorm Wind, Webster
- When
- June 13, 2:45 PM CST
- Where
- Webster County, 0.58 mi E of Fame
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.650, -89.160
A few trees were blown down along Palmer Road.
Thunderstorm Wind, Neshoba
- When
- June 13, 2:47 PM CST
- Where
- Neshoba County, Dixon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.670, -89.220
A tree was blown down in the Dixon community.
Thunderstorm Wind, Clarke
- When
- June 13, 3:02 PM CST
- Where
- Clarke County, 0.35 mi E of Quitman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.050, -88.724
A tree was blown down along North Jackson Avenue in Quitman.
Thunderstorm Wind, Simpson
- When
- June 13, 3:08 PM CST
- Where
- Simpson County, 1.03 mi E of Union
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.880, -90.062
A tree was blown down at MS Highway 28 and MC Meyers Road.
Thunderstorm Wind, Rankin
- When
- June 13, 3:33 PM CST
- Where
- Rankin County, 2.32 mi NNW of Clarksburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 32.360, -89.748
Outflow winds from a severe thunderstorm blew down trees on Barker Road.
Thunderstorm Wind, Scott
- When
- June 13, 3:36 PM CST
- Where
- Scott County, 0.99 mi W of Raworth
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 32.370, -89.587
Trees were blown down along Kalem Road.
Thunderstorm Wind, Montgomery
- When
- June 13, 3:37 PM CST
- Where
- Montgomery County, 2.22 mi NNW of Duck Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.660, -89.734
A tree was blown down on US Highway 51 north of Duck Hill.
Thunderstorm Wind, Jones
- When
- June 13, 3:40 PM CST to 3:42 PM CST
- Where
- Jones County, 2.38 mi NNW of Mill Creek
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 31.710, -88.990
Damaging winds from a severe thunderstorm blew some shingles off a home. Also a tree was blown onto another home in the area, with residents trapped inside but no injuries.
Thunderstorm Wind, Montgomery
- When
- June 13, 3:42 PM CST to 3:48 PM CST
- Where
- Montgomery County, 0.9 mi E of Hendrix Siding to 2.31 mi E of Winona
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.468, -89.615
A tree was blown down in the city of Winona, and another tree was blown down between there and Kilmichael.
Thunderstorm Wind, Carroll
- When
- June 13, 3:55 PM CST
- Where
- Carroll County, 3.09 mi NNW of Sommerville Communit
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.440, -89.854
A few trees were blown down along MS Highway 35 S.
Thunderstorm Wind, Attala
- When
- June 13, 4:06 PM CST
- Where
- Attala County, 2.15 mi NNE of Possumneck
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.180, -89.740
Power lines were blown down along a portion of MS Highway 440.
Thunderstorm Wind, Carroll
- When
- June 13, 4:10 PM CST
- Where
- Carroll County, Coila
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.400, -89.970
Trees were blown down in the Coila area and along MS Highway 17.
Thunderstorm Wind, Attala
- When
- June 13, 4:15 PM CST
- Where
- Attala County, 6.95 mi WNW of Mc Cool
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.252, -89.453
A tree was blown down along Attala Road 3122 near the intersection with Attala Road 2267.
Thunderstorm Wind, Forrest
- When
- June 13, 4:20 PM CST to 5:00 PM CST
- Where
- Forrest County, 2.36 mi E of Eatonville to 4.15 mi W of Fruitland Park
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 31.420, -89.290
Numerous trees and power lines were blown down across the county in a swath of damaging outflow winds from severe thunderstorms. A portion of Interstate 59 northbound near mile marker 71 was blocked due to downed trees. Numerous trees were blown down in Petal and in Sunrise, including several trees and power lines down near Sunrise Road and Old River Road.
Thunderstorm Wind, Rankin
- When
- June 13, 4:31 PM CST
- Where
- Rankin County, 2.4 mi NE of Luckney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.377, -90.044
Trees were blown down onto power lines along Old Fannin Road.
Lightning, Forrest
- When
- June 13, 4:32 PM CST
- Where
- Forrest County, 3.64 mi NE of (Hbg)hattiesburg Arp
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.310, -89.210
A house near the Sunrise area was struck by lightning.
Thunderstorm Wind, Holmes
- When
- June 13, 4:35 PM CST
- Where
- Holmes County, 1.39 mi S of Richland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.950, -89.983
Trees were blown down along MS Highway 17.
Thunderstorm Wind, Lamar
- When
- June 13, 4:39 PM CST
- Where
- Lamar County, 2.25 mi N of Purvis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.182, -89.413
Trees were blown downed along Old Highway 11 north of Purvis.
Thunderstorm Wind, Rankin
- When
- June 13, 4:45 PM CST
- Where
- Rankin County, 1.05 mi W of Whites
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.080, -90.218
Trees were blown down along Ward Road.
Thunderstorm Wind, Rankin
- When
- June 13, 4:48 PM CST
- Where
- Rankin County, 2.07 mi S of Star
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.070, -90.050
Trees were blown down along Rockwood Road.
Thunderstorm Wind, Lamar
- When
- June 13, 5:00 PM CST
- Where
- Lamar County, 1.38 mi N of Lumberton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.020, -89.450
Trees were blown down along US Highway 11 north of Lumberton.
Thunderstorm Wind, Madison
- When
- June 13, 5:13 PM CST to 5:50 PM CST
- Where
- Madison County, 1.38 mi S of Way to 3.5 mi E of Madison
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $80,000
- Reported by
- Public
- Coordinates
- 32.730, -90.030
A severe thunderstorm produced a swath of damaging winds across central Madison County, with the most intense damage estimated to be from 65 to 70 mph winds in the Deerfield subdivision. In that area, over a dozen large trees were uprooted, some of which fell across streets and one fell onto and punctured the corner of a roof. Several trees fell onto houses in the Way Road area and also in the Twin Harbor area. Elsewhere, several trees and power lines were blown down by the severe winds.
Thunderstorm Wind, Simpson
- When
- June 14, 4:44 PM CST
- Where
- Simpson County, 1.89 mi ESE of Magee Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.860, -89.770
A couple of trees were blown down along MS Highway 28 west of Magee.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Wildfire in California, June 13 to 21, 20213 deaths · 3 injured · $1.0 million · 51 kt wind · 13 events
- Marine Thunderstorm Winds in Lake Michigan, June 13, 20211 death · 50 kt wind · 6 events
- Flash Flooding and Hail in West Virginia, June 13, 2021$252,000 · 1 in hail · 45 events
- Flash Flood and Hail in Pennsylvania, June 13, 2021$132,000 · 1.5 in hail · 38 events
- Hail and Damaging Winds in Virginia, June 13, 20211 injured · $113,000 · 1 in hail · 25 events
- Damaging Winds in Virginia, June 13, 2021$127,000 · 60 kt wind · 8 events
- Flood and Hail in Kentucky, June 13, 2021$92,000 · 54 kt wind · 14 events
- Damaging Winds in Montana, June 13, 2021$80,000 · 55 kt wind · 2 events
- Damaging Winds in West Virginia, June 13, 2021$38,000 · 60 kt wind · 6 events
- Flash Flooding and Flood in Kentucky, June 13, 2021$38,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in New York, June 13, 2021$36,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Colorado, June 13, 20211.75 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976768, 976769, 976796, 976802, 976830, 976817, 976835, 980623, 976843, 976864, 976857, 976859, 977209, 977214, 976871, 977215, 977242, 977244, 977245, 977251, 977254, 977256, 977258, 977259, 977261, 977285, 977276, 977277, 977279, 977281, 977287, 977288, 977290, 977295, 977303.